Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2021, 12:14 PM EDT for Broward County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 12:14 PM EDT (16:14 UTC)
- Expired
- Aug 3, 2021, 1:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 89 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS82 KMFL 031614 SPSMFL Special Weather Statement National Weather Service Miami FL 1214 PM EDT Tue Aug 3 2021 FLZ067-068-071>074-168-172-031715- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami- Dade County FL-Metro Palm Beach County FL- 1214 PM EDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE... BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 115 PM EDT... * At 1214 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Loxahatchee NWR to near Coral Springs to near Intersection Krome And U.S. 27. Movement was northeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with these storms. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, West Palm Beach, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Wellington, Margate, Lake Worth, Lighthouse Point and Palm Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2672 8003 2603 8003 2590 8055 2658 8041 TIME...MOT...LOC 1614Z 212DEG 25KT 2649 8037 2629 8029 2596 8050 $$ FELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:51 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 9:51 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Miami FL 951 AM EDT Tue Aug 3 2021 ...Strong Storms and Flooding Possible this Afternoon... .UPDATE... Another active start this morning across the local waters, especially the Atlantic waters and over the Gulf Stream where clusters of strong thunderstorms have been developing and lingering. Similar to past days, waterspout risk will continue, though more in the favor of tornadic waterspouts as opposed to the fair weather type. The good news is that wind magnitude is on the stronger side today which will also help to dissuade fair weather development. Mid-upper troughiness over the eastern CONUS will continue to suppress high pressure over the region. This will allow moist S surface flow across the region, with SW mid-level steering flow. Forecast PW's can reach as high as 2.4 to 2.5 inches along inland/eastern counties this afternoon, allowing for widespread showers and thunderstorms, high rainfall rates, and flooding to be a concern. Did cap PoPs at 70 percent for today. Looking at MFL's 03/12Z sounding, a saturated column is evident, with a measured PW of 1.93 inches, which is 1.9 standard deviations above the climatological mean for this time of year (or in the 99th percentile). Not too impressed with lapse rates but would not be surprised to see some gradual steepening over the course of the day. With that said, a fairly cold 500 mb temp of -8.1 C, a lowering freezing level of ~14,600 ft, increasing SRH near 50 m2/s2, DCAPE close to 1000 J/kg, and CAPE already exceeding 3,000 J/kg are a sign for what is forecast to come later today, including: -Strong, perhaps damaging wind gusts in excess of 45 mph -Heavy rainfall and localized flooding -Hail -Funnel clouds, or perhaps a weak tornado due to increasing SRH values along with S/SE surface winds behind the Atlantic sea breeze and prevailing low-level S/SW flow that can further enhance low-level wind shear and SRH values -Frequent cloud to ground lightning strikes After RAOB analysis, DCAPE values are projected to reach ~1200 J/kg and CAPE values look to exceed 4000 J/kg. Despite an increase in cloud coverage today, enough sun and heating are expected. This in combination with the aforementioned forecast parameters will lead to possible strong to low-end severe storms this afternoon, especially if deep and prolonged updrafts were to be sustained. SSCRAM and HRRR also suggest decent strong wind gust probabilities over the course of the day as well. There is good news and bad news for today. The bad news is that for the east coast a westerly steering flow continues, pushing showers and storms that develop inland this afternoon eastward and towards the metro areas while also allowing the Gulf breeze to be the most dominant of the sea breezes. The good news is that steering flow has strengthened compared to previous days, with storm motion in the 15-20 mph range. This will keep convection on the move and allow it to not congregate and squat over one area for a prolonged period of time. With that said, training/back building is still possible, especially if the Atlantic sea breeze boundary were to prop itself against the east coast. Multiple boundary collisions and erratic cell movement with mergers/collisions are likely and this activity may become enhanced by the sea breezes. This activity should gradually push offshore during the evening hours and linger offshore overnight. High temperatures today in the low 90s, however if cloud cover is thicker or more widespread than anticipated, then high temperatures will struggle to reach the upper-80s. HWO has been updated to reflect hazards. && .PREV DISCUSSION... (Issued 700 AM EDT Tue Aug 3 2021) AVIATION(12Z TAFS)... Widespread TSRA/SHRA coverage forecast throughout the TAF cycle, especially for east coast sites as convection that develops will push eastward due to westerly steering flow. Uptick in winds today after both seabreezes kick in, swinging low-level winds to an onshore flow. Potential for MVFR/IFR conditions as TSRA/SHRA push over/near airports. Thus, added TEMPO groups for 15-17Z at east coast areas, though this window may change. Another round of convection is possible late afternoon around 21-23Z, with highest potential over PBI. May need to include second TEMPO group with later TAF package. Short-fused AMDs may be necessary today. PREV DISCUSSION... (Issued 316 AM EDT Tue Aug 3 2021) .HEAVY RAINFALL POSSIBLE WITH STORMS TODAY AND WEDNESDAY... SHORT TERM... (Today Through Wednesday) A trough of low pressure will remain over the Eastern United States through Tuesday, as a surface trough will remain stationary over over Northern Florida. At the same time, high pressure will remain over the Bahamas extending westward into the the Florida Keys. This weather pattern will keep the light south to southwest steering flow over South Florida through Wednesday keeping the tropical moisture in place. This will lead to scattered to numerous showers and thunderstorms today over South Florida. The PWAT values will also be in the 2 to 2.2 inch range across South Florida today through WEdnesday which is in the 90 percentile range for this time of year. Therefore, heavy rainfall will be possible over South Florida with any thunderstorms that do develop which can lead to some flooding conditions especially where there been heavy rainfall during the the last couple of days with the thunderstorms. Temperatures today and again on Wednesday will be a little cooler compare to the last couple of days due to more could cover along with more shower and thunderstorm coverage. Therefore, highs should only get up to around 90 each day which in turn will keep the heat indices in the 100 to 105 range across South Florida each afternoon. The lows for tonight will also remain in the 70s over most areas, except around 80 over the east coast metro area. LONG TERM... The stalled passive front across northern Florida and the parent mid level trough will remain in place into the long term period. With the active, albeit weak southwesterly flow aloft, expect a continuation of higher coverage in our diurnally driven convection each day. Timing of impulses rotating around the base of the trough and the diurnal cycle will need to be monitored for a better understanding on placement of showers/storms, but the signal for above climo POPs/QPF will remain through the end of the workweek. Moisture will be plentiful so efficient rainfall rates and perhaps localized flooding in the more flood prone areas aren't out of the questions if multiple storms impact these areas over a short period of time. Additionally, a strong wind gust or two cannot be ruled out either. Eventually, high pressure aloft will build under the aforementioned trough, which will likely start to limit coverage a bit starting Friday and especially on Saturday. The tropospheric wind profile becomes light. At the surface this will allow for a weak east/southeasterly flow to set up. This pattern suggests that most of the higher rain chances will reside over interior mainland south Florida or slightly closer to the Gulf. With the building heights, temperatures will also likely be a degree or two warmer with conditions quickly warming well into the 90s prior any convective development. By the end of the period, the upper high begins to migrate a bit further north of our region allowing for a typical summer/tropical pattern to set up with a unidirectional (easterly) flow developing. AVIATION(06Z TAFS)... The winds will be light and variable tonight before becoming southerly around 5 to 10 mph after 13Z today. The only exception is that PBI, FLL, and MIA where the direction will become SSE after 18Z. VCSH through 18Z then VCTS for the afternoon hours, but there is a PROB 30 group for the TAF sites for thunderstorms between 15Z and 17Z. Ceiling and Vis will remain in VFR conditions but could fall down into MVFR or even IFR conditions with the passage of the showers and thunderstorms. MARINE... Southerly winds of 5 to 10 knots will continue over the local waters of South Florida through tonight before slowly swinging to an easterly direction by end of this week. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida through end of this week. Therefore, boating conditions looks good outside of the showers and thunderstorms this week. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 92 79 92 / 30 60 20 60 West Kendall 78 93 77 92 / 30 50 30 60 Opa-Locka 78 92 78 92 / 30 60 20 60 Homestead 78 91 77 90 / 30 50 30 60 Fort Lauderdale 80 90 79 90 / 30 60 20 60 N Ft Lauderdale 79 90 79 90 / 30 60 20 60 Pembroke Pines 78 90 77 91 / 30 60 20 60 West Palm Beach 78 90 77 92 / 40 70 20 50 Boca Raton 78 91 78 92 / 30 60 20 50 Naples 79 91 77 92 / 50 60 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Fell Today through Wednesday and Marine...BNB Wednesday Night through Monday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 3, 9:49 AM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 949 AM EDT Tue Aug 3 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 949 AM EDT Tue Aug 3 2021 ...Scattered To Numerous Storms Expected With Heavy Rainfall... ...Strong Storms Possible this Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible, mainly this afternoon and evening. Frequent lightning, heavy downpours, hail, funnel clouds, and gusty winds will be the primary hazards with the strongest thunderstorms. Flooding: Localized flooding is possible due heavy downpours from thunderstorms over low-lying and poor drainage areas, especially in the coastal metropolitan areas. Repeated rounds of excessive rainfall could lead to the risk of flooded roadways. Waterspouts: Waterspouts are possible across the South Florida waters today, especially in the Atlantic waters and Biscayne Bay. Temperatures: Heat index values will get up into the 100 to 105 range today over South Florida. Wind: A few storms could become strong, producing wind gusts in excess of 45 mph. Hail: The strongest storms this afternoon could produce hail. Tornadoes: A weak tornado or two are possible along eastern areas this afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous showers and thunderstorms will be possible across South Florida rest of this week into the weekend. In addition, a few strong storms could develop with locally gusty winds, waterspouts, heavy rainfall, and frequent lightning strikes. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
In the hours before
Special weather statement, Aug 3, 11:37 AM EDT, 37 minutes before
Special Weather Statement National Weather Service Miami FL 1137 AM EDT Tue Aug 3 2021 FLZ067-068-071-072-168-031615- Inland Broward County FL-Coastal Palm Beach County FL- Metro Broward County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 1137 AM EDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 1215 PM EDT... * At 1137 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles north of Mile Marker 30 On Alligator Alley, or 17 miles west of Sunrise, moving northeast at 25 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Coral Springs, Boca Raton, Coconut Creek, Parkland, Loxahatchee NWR, Mission Bay, Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Whisper Walk, Boca West, Hillsboro Pines, South County Regional Park and Sandalfoot Cove. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2617 8055 2628 8067 2664 8045 2636 8010 TIME...MOT...LOC 1537Z 232DEG 22KT 2625 8056 FELL
Special weather statement, Aug 3, 11:43 AM EDT, 31 minutes before
Special Weather Statement National Weather Service Miami FL 1143 AM EDT Tue Aug 3 2021 FLZ067-068-071-072-168-172-031615- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 1143 AM EDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHERN PALM BEACH COUNTIES UNTIL 1215 PM EDT... * At 1143 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Sawgrass Mills Mall, or over Sunrise, moving northeast at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Parkland and Wilton Manors. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2606 8032 2623 8049 2642 8020 2625 7994 TIME...MOT...LOC 1543Z 235DEG 8KT 2615 8034 FELL
Special weather statement, Aug 3, 12:14 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 1214 PM EDT Tue Aug 3 2021 FLZ067-068-071>074-168-172-031715- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami- Dade County FL-Metro Palm Beach County FL- 1214 PM EDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE... BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 115 PM EDT... * At 1214 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Loxahatchee NWR to near Coral Springs to near Intersection Krome And U.S. 27. Movement was northeast at 20 mph. * Winds in excess of 45 mph and funnel clouds possible with these storms. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs, West Palm Beach, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Wellington, Margate, Lake Worth, Lighthouse Point and Palm Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2672 8003 2603 8003 2590 8055 2658 8041 TIME...MOT...LOC 1614Z 212DEG 25KT 2649 8037 2629 8029 2596 8050 FELL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:55 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Aug 2, 10:48 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Aug 3, 8:38 AM EDT | Special Marine Warning | MFL | 25 min | |
| Aug 3, 11:37 AM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 3, 11:43 AM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Aug 3, 12:22 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 23 min |
| Aug 3, 12:35 PM EDT | Special Marine Warning | MFL | 40 min | |
| Aug 3, 12:39 PM EDT | Areal Flood Advisory | MFL | Broward | 111 min |
| Aug 3, 1:08 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Aug 3, 1:14 PM EDT | Special Marine Warning | MFL | 46 min | |
| Aug 3, 1:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 3, 1:55 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Aug 3, 2:53 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| Aug 3, 4:36 PM EDT | Areal Flood Advisory | MFL | Collier | 54 min |
| Aug 3, 5:07 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| Aug 3, 5:10 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 3, 5:13 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 47 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Aug 3, 6:00 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
| Aug 3, 6:07 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 3, 6:41 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 34 min |
| Aug 3, 7:05 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 40 min |
| Aug 3, 7:06 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 39 min |
| Aug 3, 7:25 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Aug 3, 7:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Aug 3, 7:37 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 113 min |
| Aug 3, 7:43 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 32 min |
| Aug 3, 7:50 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 115 min |
| Aug 3, 7:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.